Home Menopause Forum My Menopause Symptoms & Solutions

Dry, red eyes and Evorel Sequi - does it come in different doses?

Debbie3Debbie3 Posts: 2

Hello, I am 46 years old and peri menopausal. I have been on the Evorel Sequi patches for around 6 months and while the difference after a couple of days of starting them was incredible (mood lifted, hot flushes nearly went etc) I'm not sure they are working the same. I am now suffering with really dry red eyes with blurred vision - has anyone else been suffering with this? also I am really noticing a real difference in mood etc when I change the patches and am on the Evorel Conti.......

I have an appointment with my GP at the end of the month for my HRT review but any advice prior to this would be really appreciated

Thank you

Comments

  • KazKaz Posts: 475 mod
    edited March 2019

    Hi Debbie,

    Thanks for sharing your question with us.

    Dry and sore eyes are one of the many symptoms of the menopause. I guess it’s not one of the ones that everyone talks much about. The articles I read said that (like everything it seems!) dry, red, gritty or sore eyes is or can be down to falling hormone levels.

    I found some articles that didn’t really give an answer on whether HRT helped sore eyes, or made them worse, so it’s hard to offer any advice. There just didn't seem to be any up to date information especially on UK sites.

    I’m a bit like you, although a different patch, and I’m relatively new to them, the results were brilliant to start with, but now I feel like it’s not quite working the same way, My mood is dropping too and I think I need to go and speak to my GP and tweak things a bit. Perhaps that’s all you need ?

    I guess the only advice I could offer is to pick up some over the counter eye drops with some help from the pharmacist until you can have a discussion with your GP. Perhaps if you’re really worried about it, you could try to pull your GP appointment forward a little bit if possible?

    Do you wear glasses? Perhaps you could pop into a high street optician on a lunch break if that's an option and ask for a bit of advice?

    Perhaps one of our other ladies will have some other suggestions for you?

    ☺️

  • Debbie3Debbie3 Posts: 2

    Hi Kaz

    Thank you for your response and advice, I have an appointment for my HRT review so I will just persevere and ask the questions there to see if my patches need tweaking. As for my eyes there is very little or no information kicking around although it was the pharmacist that had said it could be hormonal so I am trying over the counter eye drops atm.

  • KimboKimbo Posts: 1

    Hi i suffer with servere dry eyes and also tried hrt combi evorel 50 which seemed to make my eyes worse and otherladies had this , any advice would be great thanku xxx

  • MonicaMMonicaM Posts: 337 ✭✭✭

    @Kimbo

    Thank you for your post Kimbo. I am sorry that you are experiencing dry eye. I have the same issue but not sure where it is coming from or what is causing it but it can be quit annoying. I use Systane eye drops when my eyes start to act up. I am not sure if allergies affect it too. I am not a doctor or an expert in this area :) but I will tag the two experts in this conversation and I am sure they can provide more information to you @Menopauseorjustme and @Giada Frontino

    I found two articles that may help. I need to read them myself to see what it suggests.


  • Giada FrontinoGiada Frontino Posts: 73 Consultant Gynaecologist

    Dear @Kimbo

    I am sorry to hear your eyes have been feeling extremely dry and that HRT has not helped. OPTASE DRY EYE spray is usually very helpful for this condition. If you feel the dryness persists, I would recommend visiting an Optician for your eyes to be examined.

    Kind regards,

    Giada Frontino

    GMC Full Specialist Registration # 7468911 

    Website: https://www.doctify.com/uk/specialist/dr_giada_frontino 

  • MenopauseorjustmeMenopauseorjustme Posts: 432 Menopause Nurse Practitioner

    @Kimbo

    Good morning and thank you for writing in.

    Dry eye is common during menopause and is a symptom that is over looked. However there could be other causes too. Have you seen your optician? It is always best to ensure there is no other underlying cause.

    " Dry eye" is a real eye condition and the optician can check your eyes out and give you advice if you have this.

    Having dry eyes can be related to lack of Oestrogen too. If your patches have improved your other menopause symptoms then you re probably on your right dose. If not you may need more Oestrogen? Then you could see if your dry eye symptom improves too.

    See what your optician says and they will advice you and recommend eye drops to help this condition.

    Best wishes

    Diane Porterfield Bourne.

Sign In or Register to comment.